MAUDE Adverse Event Report: ARTHREX, INC. DRIVER, T10 HEXALOBE; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. DRIVER, T10 HEXALOBE; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number DRIVER, T10 HEXALOBE
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during an ankle joint surgery the device twisted.A part of the device broke off inside the patient, but all fragments were retrieved.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with the same device.It was not necessary to switch the surgical technique or do a second surgery.Update 21-jun-2022 it was confirmed that no part of the device broke off and remained inside the patient.During unscrewing, too much force was used.Therefore the defect occurred.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-8944dh driver was received for investigation.Visual inspection identified that the drive geometry at the distal tip of the returned ar-8944dh was chipped and twisted.A likely cause is attributed to over-torquing/over-engaging the driver within the screw head.

Brand Name
DRIVER, T10 HEXALOBE
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key14976733
Report Number1220246-2022-05190
Device Sequence Number5073541
Product Code MDM
UDI-Device Identifier00888867053045
UDI-Public00888867053045
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRIVER, T10 HEXALOBE
Device Catalogue NumberAR-8944DH
Device Lot Number1391852
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2022
Supplement Date Received by Manufacturer06/21/2022
Initial Report FDA Received Date07/11/2022
Supplement Report FDA Received Date07/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/10/2019
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown